MAUDE Adverse Event Report: BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC. RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-N4-40-204-36U
Medical Device Problem Codes Material Deformation (2976); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
"when deploying the first stent graft, as we were delivering, there seemed no issues deploying the stent graft.We continue to deploy the rest of the graft just fine until it was noticed there was some infolding in the proximal seal zone of the inner curve of the graft.There was an area of the native anatomy in the aorta that we discussed could have caused the problem because it seemed to be ulcerated near the zeal zone.This problem was then resolved by placing another thoracic graft more proximal and flattening the infolding that had happened.No live pictures of the case were taken." patient outcome: "there was no patient harm.Outcome was great and issue was resolved.".
 
Additional Manufacturer Narrative
The mdr was submitted late due to miscommunication between the terumo aortic consultant (tac) covering the case and the tac assigned to the hospital that was not able to attend the case.Awareness of the complaint was initiated due to a customer survey received on july 08, 2025 that was submitted by the physician for the case.Details of the case were not able to be obtained until july 29, 2025.Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
All relevant device history records (dhrs) for the relay pro nbs (n4) thoracic stent-graft system (28-n4-40-204-36u) with final assembly lot# 2502040486, including final assembly (labeling), stent-graft system/packaging, delivery system assembly and stent-graft assembly, were inspected and no discrepancies were found.No discrepancies were noted in the qc inspections performed within the corresponding sub-assembly and final assembly processes.Sterilization records show the device received the required sterilization dose on (b)(6) 2025.There were no nonconformances or reworks in relation to the device.The patient underwent a thoracic endovascular aortic repair (tevar) procedure on (b)(6) 2025 to treat a thoracic aortic aneurysm.A relay pro nbs stent-graft (catalog # 28-n4-40-204-36u) was implanted without deployment issues, but the customer noticed infolding at the proximal seal zone within the inner curvature of the graft.The physician then implanted a stent-graft proximally to create a sufficient seal zone.No patient harm was reported.The event narrative indicated ulceration was present near the proximal landing zone.A review of the device history records showed no issues were found during the manufacture of the device.The event narrative indicated no live imaging was taken of the procedure.The post-operative ct images were requested three times, but no response was provided.A static pre-operative ct image was provided and reviewed.Ulceration was observed within the inner curvature of the aortic arch, near the proximal landing zone indicated as 'p2'.The proximal landing zone appeared to be constrained between the left subclavian artery (proximally) and the ulceration / unhealthy vessel.The instructions for use (relay pro us ifu [2844-8324 rev.G]) instructs the user to ensure the proximal seal zone lands within healthy tissue (non-aneurysmatic and without ulceration).An inadequate seal zone may result in increased risk of leakage into the lesion.The ulceration likely interfered with proximal seal zone of the device and contributed to the infolding.The contributing factor could be confirmed without evaluating the placement of the relay pro nbs device via post-operative ct imaging.The stent-graft size selection for the patient's anatomy could not be evaluated without proper pre-operative ct scans.In conclusion, a review of the device history records showed no issues were found during the manufacture of the device.The root cause of the reported failure mode of infolding of the stent-graft could not be determined.

Brand Name
RELAY PRO NBS THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC.
799 international parkway
sunrise FL 33325
Manufacturer Contact
manuel benitez
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key22725944
Report Number2247858-2025-00195
Device Sequence Number12848168
Product Code MIH
UDI-Device Identifier00843576151093
UDI-Public00843576151093
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue Number28-N4-40-204-36U
Device Lot Number2502040486
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2025
Supplement Date Received by Manufacturer02/02/2026
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale